MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Blood Loss (2597)
Date of Event 02/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was used in the treatment.The device was discarded and not returned for analysis.There was no specific performance related failure reported by the user.The device history record was reviewed to confirm that the device passed all applicable inprocess and final inspections.No further investigation is required.Based on the investigation, a capa is not required as as findings did not identify a design, labeling or manufacturing nonconformity.The event will be re-evaluated if additional information becomes available.No further follow-up is required.
 
Event or Problem Description
It was reported that during cardiogenic shock procedure, there was bleeding at the insertion site.User reported that there was no issue with introducer.They noticed excessive bleeding after giving heparin for anticoagulation once the sheath was in.The first cp was placed had excessive bleeding in the right groin.Then the second cp was placed in the left groin once the first cp was removed from the sheath.Patient loss 800ml blood.Two (2) units of red blood cells (rbcs) were given and gore sheath was placed for hemostasis in right groin and new cp in left groin.The sheath was sutured to the skin.The bleeding caused a delay in putting the rp in, which we never got to because of the condition of the patient.Patient was very sick.Patient expired on 22nd february from cardiac arrest.The patient was in cardiac standstill.There was no product malfunction reported.Device was discarded.No other information is available.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.B4,d4,g4,g7,h2,h10.Correction : d4 : expiration date corrected oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor, fl
MDR Report Key9850021
Report Number1035166-2020-00021
Device Sequence Number2886336
Product Code DYB
UDI-Device Identifier00885672009793
UDI-Public00885672009793
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberC1-17964
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR